High Wind, Alfalfa
- When
- June 12, 6:35 AM CST
- Where
- Alfalfa forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
Measured at 1 SSW of Cherokee.
Decaying thunderstorms led to a hea burst over northwest Oklahoma late in the evening on the 11th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Decaying thunderstorms led to a hea burst over northwest Oklahoma late in the evening on the 11th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 12, 5:48 AM CST, 47 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 648 AM CDT Fri Jun 12 2020 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 313 AM CDT Fri Jun 12 2020 Deep, weak warm advection within relatively moist layer atop modest low level jet has lead to numerous showers early this morning from southwest Kansas into northwest Oklahoma. The kinematics are primarily driven by weak s/wv trough progressing southeast through central KS as evident on water vapor imagery. Very shallow and elevated instability layer has yielded enough vertical motion for charge separation resulting in scattered lightning strikes. This activity should weaken and slowly dissipate through the morning. We will also add mention of low shower/thunderstorm chances across extreme northwest Oklahoma for this evening as late day scattered rain activity progd for the Panhandles and far southwest Kansas (near weak surface trough) could move into the body of Oklahoma before dissipating. For this afternoon, hot and dry conditions combined with gusty south winds will yield continued elevated fire weather conditions. Despite rain activity this morning, which for the most part is light, fine fuels will still be in play this afternoon. A fire danger statement will be issued for this afternoon. && .LONG TERM... (Saturday through Thursday) Issued at 313 AM CDT Fri Jun 12 2020 Overall, little change to the going extended forecast. Highs this weekend and next week will remain about 5 to 10 degrees above average, while low temperature forecasts will be closer to average at most locations. This trend will continue to yield elevated fire weather conditions during the afternoons as fine fuels continue to dry and become dormant, especially across the western half of Oklahoma and adjacent parts of northern Texas where winds will be stronger. Medium range models differ on western/central U.S. trough progression late next week and next weekend. GFS more progressive with at least a shot at rain for the region. The ECM...not so much. && .AVIATION... (12Z TAFS) Issued at 639 AM CDT Fri Jun 12 2020 Showers and thunderstorms that are currently near KWWR and KPNC will possibly continue over the next few hours. Went ahead and put showers for KOKC and KOUN through about 13Z, though there is uncertainty as to whether rain will reach the ground before evaporating from the high cloud bases. Scattered high clouds will be possible throughout the period with VFR conditions. Thompson && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 91 66 93 68 / 20 0 0 0 Hobart OK 94 66 97 68 / 10 0 0 0 Wichita Falls TX 94 66 97 68 / 0 0 0 0 Gage OK 95 66 97 68 / 20 10 0 0 Ponca City OK 92 66 95 69 / 20 0 0 0 Durant OK 92 66 93 67 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...11 LONG TERM....11 AVIATION...01
Hazardous Weather Outlook National Weather Service Norman OK 352 AM CDT Fri Jun 12 2020 OKZ004>048-050>052-TXZ083>090-131000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 352 AM CDT Fri Jun 12 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Scattered thunderstorms will be seen this morning, primarily across northern Oklahoma but a few may progress into central Oklahoma before dissipating. A few storms may also occur this evening across far northwest Oklahoma. Severe storms are not expected. .Fire weather... Despite the rain activity this morning, hot and dry weather will result in elevated fire weather conditions this afternoon. This will be most pronounced across western Oklahoma and western north Texas where southerly winds will be stronger. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Fire weather... Continued hot, dry, and breezy weather will result in elevated fire weather conditions each day, mainly across western Oklahoma and western north Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
Measured at 1 SSW of Cherokee.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2020Every state in 2020This day in weather historyWarnings in Oklahoma, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 904081.